Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 293, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 11, 2011, 10:19 PM EDT for Wayne County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2011, 10:19 PM EDT (02:19 UTC)
- Expired
- Sep 11, 2011, 11:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Wayne County, GA
The radar
The Jacksonville radar (KJAX), 133 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 10:55 PM EDT | TSTM WND GST 46 | Jesup, GA | AWOS STATION IN JESUP REPORTED WIND GUST TO 46 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KNIP), launched 00:00Z, 2.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2726 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
313
WUUS52 KJAX 120219
SVRJAX
GAC305-120300-
/O.NEW.KJAX.SV.W.0293.110912T0219Z-110912T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1019 PM EDT SUN SEP 11 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 1100 PM EDT
* AT 1019 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCREVEN...OR 9
MILES SOUTHWEST OF JESUP...AND MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JESUP
AND DOCTORTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3176 8191 3173 8191 3171 8187 3169 8186
3166 8183 3167 8181 3162 8176 3145 8202
3150 8210 3178 8195
TIME...MOT...LOC 0219Z 215DEG 14KT 3151 8200
$$
ZIBURA2 follow-up statements
359
WWUS52 KJAX 120230
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 PM EDT SUN SEP 11 2011
GAC305-120300-
/O.CON.KJAX.SV.W.0293.000000T0000Z-110912T0300Z/
WAYNE GA-
1030 PM EDT SUN SEP 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHERN WAYNE COUNTY...
AT 1030 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHWEST OF JESUP...MOVING NORTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JESUP
AND DOCTORTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3147 8199 3151 8207 3178 8195 3176 8191
3173 8191 3171 8187 3169 8186 3166 8183
3167 8181 3162 8176
TIME...MOT...LOC 0230Z 215DEG 14KT 3155 8197
$$
ZIBURA046
WWUS52 KJAX 120300
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 PM EDT SUN SEP 11 2011
GAC305-120310-
/O.EXP.KJAX.SV.W.0293.000000T0000Z-110912T0300Z/
WAYNE GA-
1100 PM EDT SUN SEP 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAYNE COUNTY HAS
EXPIRED...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
LAT...LON 3147 8199 3151 8207 3178 8195 3176 8191
3173 8191 3171 8187 3169 8186 3166 8183
3167 8181 3162 8176
TIME...MOT...LOC 0230Z 215DEG 14KT 3155 8197
$$
ZIBURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 9:25 PM EDT, 54 minutes earlier.
Area forecast discussion, Sep 11, 9:25 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 925 PM EDT SUN SEP 11 2011 .UPDATE...THE OLD FRONTAL BOUNDARY THAT HAS BEEN HOLDING OUT JUST TO OUR SOUTH HAS SHIFTED NWD. SOUTHEASTERLY FLOW ALONG THE COAST HAS PUSHED MOIST AIR ONSHORE. A SHARP DEWPOINT GRADIENT EXISTS OVER SE GA WITH DEWPOINT OF 56 AT ALMA GA AND 74 AT JAX. MID/HIGH CLOUDINESS IS PASSING OVER THE AREA AND RADAR SHOWS FAST MOVING AREAS THAT ARE LIKELY VIRGA FROM THE HIGHER CLOUDS AND NO RAIN REACHING THE GROUND. THERE IS SOME LIGHTNING OVER THE COASTAL WATERS. MODELS SHOW SOME CONVERGENCE OF MOISTURE AND LIFT ALONG THE COAST AND OVER THE ADJACENT WATERS TONIGHT AS THE MID/UPPER TROUGH TRANSLATES EWD AND A SURFACE LOW FORMS NE OF JAX. TEMPS ALOFT ARE COOLING AND WAS -8 CELSIUS AT 500MB ON THE KJAX 00Z SOUNDING. MUCH COOLER TEMPS WILL SWING THROUGH WITH THE TROF AND WILL AID DEVELOPMENT OF SCTD SHOWERS/TSTMS ARE EXPECTED MAINLY OVER THE COASTAL WATERS TONIGHT AND IN THE MORNING. HAVE ADJUSTED POPS LOWER OVER LAND THIS EVENING AND KEPT 30-40% OFFSHORE. && .AVIATION...VFR CONDITIONS TO PREVAIL TONIGHT AND MONDAY WITH MID CLOUDS MOVING ACROSS THE AREA TONIGHT ASSOCIATED WITH UPPER TROUGH. TEMPO MVFR VSBYS LATE TONIGHT OVER INLAND AREAS DUE TO POSSIBILITY OF PATCHY LIGHT FOG. && .MARINE...SE WINDS 10 TO 15 KNOTS WILL BECOME WEST LATE TONIGHT AS UPPER TROUGH APPROACHES FROM THE WEST. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE FLORIDA WATERS AND WILL CONTINUE TO DO SO OVERNIGHT AS LIFT INCREASES. RIP CURRENTS: MODERATE RISK TO CONTINUE THROUGH MONDAY DUE TO EASTERLY SWELLS. && .PRELIMINARY POINT TEMPS/POPS... AMG 63 92 63 92 / 10 10 0 0 SSI 72 87 71 87 / 20 20 10 10 JAX 69 91 67 91 / 20 20 10 10 SGJ 73 89 71 88 / 20 20 10 10 GNV 66 92 64 91 / 10 20 10 10 OCF 67 92 65 91 / 10 20 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/ZIBURA/WALKER
Hazardous weather outlook, Sep 11, 4:02 AM EDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 402 AM EDT SUN SEP 11 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120902- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 402 AM EDT SUN SEP 11 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE GENERALLY SOUTHEAST OF A ST. AUGUSTINE TO OCALA LINE THIS AFTERNOON AND EVENING AS A SURFACE FRONT POSITIONS ACROSS THE AREA. STORM MOTION WILL BE TO THE EAST TO NORTHEAST AROUND 15 MPH. A FEW STRONG STORMS WILL BE POSSIBLE AND CAPABLE OF FREQUENT LIGHTNING...HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE MONDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE FORECAST AREA. STRONG STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. SWELLS WILL INCREASE IN THE LOCAL WATERS MONDAY AS TROPICAL STORM MARIA MOVES INTO THE WESTERN ATLANTIC. AN ELEVATED RIP CURRENT RISK WILL CONTINUE THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
In the hours before
Special weather statement, Sep 11, 10:05 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 PM EDT SUN SEP 11 2011
GAZ136-120300-
WAYNE-
1005 PM EDT SUN SEP 11 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1100 PM EDT...
AT 1005 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF SCREVEN...OR 8 MILES
NORTHEAST OF PATTERSON...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN...ODUM...JESUP AND
DOCTORTOWN THROUGH 1100 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3179 8201 3162 8178 3141 8202 3143 8206
3146 8206 3148 8209 3148 8213 3155 8213
3156 8214
TIME...MOT...LOC 0205Z 228DEG 9KT 3150 8207
ZIBURAThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:05 PM EDT | Special Weather Statement | JAX | Wayne | 55 min |
| Sep 11, 10:52 PM EDT | Special Weather Statement | JAX | Wayne | 23 min |
| Sep 11, 11:15 PM EDT | Special Weather Statement | JAX | Wayne | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.